Medical Watch

Antibiotic may cause irregular heart rhythm

The Food and Drug Administration says the antibiotic azithromycin can cause a potentially fatal irregular heart rhythm in some patients.

A study in the New England Journal of Medicine compared the risk of cardiovascular death from different antibacterial drugs and found that azithromycin had a higher rate of death.

Azithromycin is sold in Canada and the U.S. under the name Zithromax.

The FDA says health care professionals should consider the risk of fatal heart rhythms with azithromycin, when considering treatment options for patients who are already at risk for cardiovascular events.

VIEW & ADD COMMENTS

6 Comments to “Antibiotic may cause irregular heart rhythm”

    Todd said:
    March 13, 2013 at 7:54 AM

    I took and have taken because I'm allergic to penicillin so now I'm really scared.Have a defibrillator,and bad heart I wonder did come from them?

    Carol said:
    March 15, 2013 at 10:15 AM

    I cannot believe what the drug companies are doing to us! More and more we read of prescription drugs that have done severe damage and even cause death. What is going on? Just a money grab on their part?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Advertisement

Advertisement